Aa
A
A
Close
Avatar universal
Protonix Help--I am desperate
Hello,
I am new to the boards but am really looking for some help. My Dr. gave me Protonix because I was experiencing some acid reflux...I took Protonix for 2 weeks (1 per day at 40mg) .. I have been having very bad side effects... Naseous, dizzy, increased anxiety, palpitations, gagging, insomnia, rapid heart beat. I thought I was dying. I called my Dr and he blew me off saying he never heard of such side effects and that I am getting anxious maybe I should see a therapist. I have no history of bad anxiety and racing heart like this.. So I decided to stop taking the Protonix...the last time i took it was thursday and i still feel like im in hell.... You would think I am detoxing from some other hard core drug and I havent taken anything else.. I am still so naseous, gagging, stomach pains, heart palps..and I am def not pregnant or anything like that so I cant find any other cause for all of this..

Is there anything i can do to get this medicine out of my system. My dr. doesnt believe i m feeling all of this from Protonix but it is the only thing I am taking. Please help. Has anyone else has a similar feeling from protonix or other acid "relievers". I traded one problem for 10 others and just want these drugs out of my body...

Can anyone relate???
Cancel
6 Answers
Page 1 of 1
620923 tn?1452919248
Hi and welcome to the forum.
Everyone will respond or react to meds differently.......I had a dr tell me a meds would not affect a condition I have...another dr said it would...so it depends who u ask.I found the pharmacist is a better judge as to how it may affect u when it is a new med.U r on a PPI ask to try a Histamine Inhibitor like pepcid but an rx dosage.

Below is a copy of info from the web on Protonix
******************************************************************************************************
BRAND NAME(S): Protonix
Medication Uses | Other Uses | How To Use | Side Effects | Precautions | Drug Interactions | Overdose | Notes | Missed Dose | Storage

USES: Pantoprazole works by blocking acid production in the stomach. This medication is known as a proton pump inhibitor (PPI). It is used to treat acid-related stomach and throat (esophagus) problems (e.g., acid reflux or GERD, erosive esophagitis, Zollinger-Ellison syndrome).

OTHER USES: This medication may also be used to treat stomach or intestinal ulcers. In addition, it may be used in combination with antibiotics to treat certain types of ulcers caused by bacterial infection.

HOW TO USE: Take this medication by mouth usually once daily, with or without food, or as directed by your doctor. Do not crush, chew, or split the medication. Swallow the medication whole. Antacids may be taken along with this medication, if needed. The dosage and length of treatment is based on your medical condition and response to therapy. Use this medication regularly in order to get the most benefit from it. Remember to use it at the same time each day. Continue to take this medication for the prescribed length of treatment even if you are feeling better. Inform your doctor if your condition persists or worsens.

SIDE EFFECTS: Headache, diarrhea, nausea, vomiting or stomach/abdominal pain may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly. Tell your doctor immediately if any of these unlikely but serious side effects occur: signs of increased blood sugar levels (e.g., increased thirst, increased urination, confusion). Tell your doctor immediately if any of these highly unlikely but very serious side effects occur: signs of vitamin B-12 deficiency with long-term (over 3 years) treatment (e.g., unusual weakness, sore tongue, numbness or tingling of the hands/feet). A serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction include: rash, itching, swelling, dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist
******************************************************************************************************
The anxiety is most likely over how u feel....it is easier said than done, but do try an d relax.
Keep us posted...and see the pharmacist!!

"selma"

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks Selma, I really feel like I am losing my mind ya know! I am going to give the side effects some more time to subside but I am also contacting therapists as well.. thank you!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
620923 tn?1452919248
U r welcome!!

Keep us posted.

"selma"
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
A couple of years ago my doctor prescribed protonix.  After just one dose the room was spinning and my rate heart increased.  I was told that it was most likely a virus that I happened to have at the sametime.  The doctor asked me to take a second dose, but I refused.  It wasn't as virus, it was protonix.  Dizziness and heart issues are side effects of PPIs.  I was then put on Prilosec, 20 mg, but it didn't help.  The doctor increased my dose to 20 mg twice daily.  After a couple of weeks I started having heart palpitations, sometimes for 9 straight hours.  After decreasing my dosage back to 20 mg once daily, the palpitations stopped.  The doctor now wants me to take Prevacid, but I am worried about the side effects.  Anyone have a bad experience with Prevacid?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you for saying it is the Protonix. Since I stopped taking it 7 days ago I am finally starting to finally feel a little better!!! I too agree it was the Protonix. I hae no experience with prevacid but have been taking pepcid nonstop to deal with the acid and it is def helping. Pepcid is in a different family then PPIs. Good Luck I really know how awful this can be and I hope you find some relief.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
620923 tn?1452919248
I am glad to hear the Pepcid is helping u.

Hi katie04- mking512 is right that Pepcid is a diff kind of med.....previcid is the same as the protonix...they are PPI's- proton pump inhibators where the pepcid is an HI a Histamine inhibator.

Talk with ur dr to see if the change in type of med may be better for u!!

"selma"
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
1236893 tn?1408490528
Blank
Israel Proves the Desalination Era ...
14 hrs ago by gymdandee
1236893 tn?1408490528
Blank
T Spine Dumbbell Twist | Trunk Rota...
20 hrs ago by gymdandee
Avatar f tn
Blank
iluvshihtzus joined this community
Welcome them!
Jul 29
Top Digestive Answerers
620923 tn?1452919248
Blank
Allentown, PA
1340994 tn?1374197577
Blank
Raleigh, NC
168348 tn?1379360675
Blank
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON
GERD (Acid Reflux) Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
620923 tn?1452919248
Blank
Allentown, PA
1340994 tn?1374197577
Blank
Raleigh, NC
168348 tn?1379360675
Blank
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON